In 1992, medical researchers AV Delagdo-Escueta and D Janz reported that “All women with epilepsy who are of childbearing age should be advised (preferably before conception) that the incidence of malformations in infants of mothers with epilepsy who are treated with antiepileptic drugs (AEDs) is two or three times that of infants of mothers without epilepsy.” (emphasis added)
At this time, researchers “do not know which of the four major AEDs (phenytoin, carbamazepine, valproate, and phenobarbital) [was] the most teratogenic,” (emphasis added) and while this question remains unresolved, sodium valproate (Depacon, others) in particular has been associated with a significant increase in rates of cardiovascular, neurologic, and craniofacial birth defects.
Thankfully, Delgado-Escueta et al. (1992) also stated that “Despite the small but significant risks, more than 90% of women with epilepsy who receive AEDs during pregnancy will deliver normal children free of birth defects.” For more detail on the Delgado-Escueta et al. (1992) research showing the danger of sodium valproate and other AEDs, follow the link above.
Due to the fact that the manufacturer of the popular, sodium valproate-containing AED, Depacon, has time and again failed to make its customers aware of the risks of prenatal Depacon exposure, a number of Depacon lawsuits have been filed across the country.
If you or a loved one used Depacon during pregnancy and your child was born with a congenital malformation, please do not hesitate to contact our team of Depacon lawyers as you may be entitled to significant financial compensation.
For more information on Depacon or Depacon lawsuits, you may reach our offices by phone at (855) 452-5529 or by e-mail at firstname.lastname@example.org. We have the experiences, resources, and skills required to fight even the largest pharmaceutical companies and win the justice you deserve.
Call today and see how we can help!